MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Deformation Due to Compressive Stress (2889); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the stent.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the bile duct to treat choledocholithiasis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the stent did not release, it was elongated over the guide, and when the stent was attempted to be removed, the introducer also elongated.The stent broke over the guide, leaving the guide inside the stent, which had to be removed with a foreign body forceps.Another of the same device was used to complete the procedure.There were no patient complications as a result of this event.***06/10/2025 - fernc15*** it was reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the user did not follow the ifu; therefore, this complaint has been assigned ar code 5191: 2457 to capture user error.
 
Additional Manufacturer Narrative
Blocks b5, and h6 (device codes) have been updated based on the additional information received on july 15, 2025.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the stent.Block h11: a flexima biliary stent and its delivery system were received for analysis.Visual inspection found that a part of the guide catheter was detached, and it was seen stretched and buckled.Additionally, the push catheter suture hole was observed torn.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported events of guide catheter break and stent failure to deploy.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the guidewire was inside the patient during the attempted deployment as the ifu states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the instructions for use weren't followed, this is most likely the reason why the stent wasn't able to be deployed because one step was skipped in the procedure, the guidewire was inside the patient during the attempted deployment.The investigation concluded that the damages on the guide catheter and the push catheter suture hole were likely due to excessive pressure applied during an attempt to deploy the stent, potentially influenced by physician technique or procedural tortuosity.Therefore, a review and analysis of all available information indicated that the most probable cause of the events is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the bile duct to treat choledocholithiasis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the stent did not release, it was elongated over the guide, and when the stent was attempted to be removed, the introducer also elongated.The stent broke over the guide, leaving the guide inside the stent, which had to be removed with a foreign body forceps.Another of the same device was used to complete the procedure.There were no patient complications as a result of this event.Note: it was reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." additional information received on july 15, 2025.The term "elongated" refers specifically to the deformation of the pusher catheter, which lost its original shape due to the need to apply greater-than-normal traction during the removal of the system.This does not indicate that both the stent and guide catheter were stretched.Additionally, the report stating that the "stent broke over the guide" pertains to damage sustained by the pusher catheter, which was deformed during removal.It does not imply that the stent itself broke or fragmented.The stent remained intact throughout the process.
 
Additional Manufacturer Narrative
Block e1 (initial reporter email) has been updated with the additional information received on october 30, 2025.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the stent.Block h11: a flexima biliary stent and its delivery system were received for analysis.Visual inspection found that a part of the guide catheter was detached, and it was seen stretched and buckled.Additionally, the push catheter suture hole was observed torn.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported events of guide catheter break and stent failure to deploy.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the guidewire was inside the patient during the attempted deployment as the ifu states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the instructions for use weren't followed, this is most likely the reason why the stent wasn't able to be deployed because one step was skipped in the procedure, the guidewire was inside the patient during the attempted deployment.The investigation concluded that the damages on the guide catheter and the push catheter suture hole were likely due to excessive pressure applied during an attempt to deploy the stent, potentially influenced by physician technique or procedural tortuosity.Therefore, a review and analysis of all available information indicated that the most probable cause of the events is failure to follow instructions.
 
Event or Problem Description

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22294364
Report Number3005099803-2025-02705
Device Sequence Number8467551
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public(01)08714729162537(17)270726(10)34518811
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539220
Device Catalogue NumberM00539220
Device Lot Number0034518811
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer07/15/2025
10/30/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date08/12/2025
11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown